Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 7, 2020, 3:27 PM CST for 26 counties in Kansas. It took effect at Mar 8, 2020, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2020, 3:27 PM CST (21:27 UTC)
- In effect from
- Mar 8, 2020, 12:00 PM CDT
- Expired
- Mar 8, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2874 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206 WWUS73 KICT 072127 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 327 PM CST Sat Mar 7 2020 KSZ032-033-047>052-067-068-082-083-091-092-081130- /O.NEW.KICT.WI.Y.0003.200308T1700Z-200309T0000Z/ /O.CON.KICT.WI.Y.0002.000000T0000Z-200308T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 327 PM CST Sat Mar 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...south winds 30 to 35 mph with gusts up to 50 mph through early this evening. For Sunday, south winds 25 to 30 mph with gusts up to 45 mph are expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...now until 7 PM CST this evening, then on Sunday, from noon to 7 PM CDT. * IMPACTS...Strong wind gusts could blow around unsecured objects. High profile vehicles will be susceptible to strong and sudden wind gusts, especially on east-west oriented roads and highways. A few power outages will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ053-069>072-093>096-098>100-081130- /O.NEW.KICT.WI.Y.0003.200308T1700Z-200309T0000Z/ Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 327 PM CST Sat Mar 7 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...Strong wind gusts could blow around unsecured objects. High profile vehicles will be susceptible to strong and sudden wind gusts, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KED
3 follow-up statements
638 WWUS73 KICT 080828 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 328 AM CDT Sun Mar 8 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082230- /O.CON.KICT.WI.Y.0003.200308T1700Z-200309T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 328 AM CDT Sun Mar 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From noon to 7 PM CDT Sunday. * IMPACTS...Strong wind gusts could blow around unsecured objects. High profile vehicles will be susceptible to strong and sudden wind gusts, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Ketcham
729 WWUS73 KICT 081951 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 251 PM CDT Sun Mar 8 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090000- /O.CON.KICT.WI.Y.0003.000000T0000Z-200309T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 251 PM CDT Sun Mar 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until 7 PM CDT This Evening. * IMPACTS...Strong wind gusts could blow around unsecured objects. High profile vehicles will be susceptible to strong and sudden wind gusts, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
741 WWUS73 KICT 082354 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 654 PM CDT Sun Mar 8 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090100- /O.EXP.KICT.WI.Y.0003.000000T0000Z-200309T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 654 PM CDT Sun Mar 8 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have started to decrease across the region this evening. Therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:08 PM CST, 19 minutes earlier.
Area forecast discussion, Mar 7, 3:08 PM CST, 19 minutes before
Area Forecast Discussion National Weather Service Wichita KS 308 PM CST Sat Mar 7 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 308 PM CST Sat Mar 7 2020 Main short term concern through Sunday afternoon are the diurnally stronger south winds/lower humidity levels regarding fire weather. The strong gradient southerly flow will continue through Sunday night in advance of the Pacific upper trof, which will move across the Southwest CONUS on Sunday and central/southern Plains Sunday night/Monday. Modest moisture transport will begin later tonight through Sunday afternoon, which will be reflected in a modest increase in surface dew points, even with wind/momentum transfer. Despite increasing clouds, still expect high temperatures near or just a couple degrees cooler than today. The deeper moisture transport will ramp up Sunday evening/night with the approaching lift, resulting in numerous to widespread showers. Instability is forecast to remain rather weak/modest, though isolated storms look reasonable. Depending on the frontal timing/movement across southeast Kansas on Monday, a few storms could redevelop in the afternoon. Tuesday looks rather tranquil in the east-southeasterly low level return flow ahead of a northern stream upper trof. This may result in low PoP chances Tuesday night across north central and eastern Kansas. Darmofal .LONG TERM...(Wednesday through Saturday) Issued at 308 PM CST Sat Mar 7 2020 Precipitation chances continue to look better very late next week into Saturday, not so much during the mid-week periods. The chances toward the weekend would be associated with a deeper upper trof/low which moves over the Southwest CONUS and then into the Plains sometime late Friday into Saturday. KED && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1129 AM CST Sat Mar 7 2020 Strong southerly winds will continue this afternoon. Gusts of 35- 40kts are likely especially across central KS, and gusts 25-35kts expected across south central and southeast KS. Sct to Bkn high clouds expected throughout the day, but otherwise VFR conditions expected over the next 24 hours. This evening and overnight favorable conditions expected for LLWS across all TAF sites as a 50kt jet overspreads the area. Expect breezy conditions again tomorrow. && .FIRE WEATHER... Issued at 308 PM CST Sat Mar 7 2020 Several hot spots/fires noted this afternoon across central and southeast Kansas. While the most critical/extreme fire danger will subside this evening as winds back off a bit and humidities rise, the south winds will remain brisk and gusty overnight. Despite a modest increase in surface dew points/higher daytime humidity levels on Sunday afternoon, south winds are expected to be a bit stronger for locations east of the Kansas turnpike. So a period of critical/extreme fire danger is possible across much of the area. So plan to issue a Fire Weather Watch for Sunday afternoon. Welcome rains in the form of scattered to numerous showers will affect the entire area Sunday night into Monday. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 46 66 53 65 / 0 10 80 30 Hutchinson 46 67 51 62 / 0 10 70 40 Newton 44 66 51 62 / 0 10 80 40 ElDorado 44 66 52 65 / 0 10 90 50 Winfield-KWLD 46 67 54 68 / 0 10 80 40 Russell 47 70 45 60 / 0 10 60 50 Great Bend 47 69 46 61 / 0 10 60 30 Salina 47 69 50 61 / 0 10 80 60 McPherson 46 67 51 61 / 0 10 80 60 Coffeyville 45 68 54 67 / 0 0 90 70 Chanute 44 67 53 65 / 0 0 90 80 Iola 44 67 53 64 / 0 0 90 80 Parsons-KPPF 44 67 54 66 / 0 0 90 70 && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM CST this evening for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. Fire Weather Watch from Sunday afternoon through Sunday evening for KSZ048>053-067>072-082-083-093>096-098>100. Wind Advisory from noon to 7 PM CDT Sunday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. Wind Advisory until 7 PM CST this evening for KSZ032-033-047>052- 067-068-082-083-091-092. && SHORT TERM...KED LONG TERM...KED AVIATION...KMB FIRE WEATHER...KED
Hazardous weather outlook, Mar 7, 4:18 AM CST, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 418 AM CST Sat Mar 7 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 418 AM CST Sat Mar 7 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight The combination of strong south winds and low daytime humidity values will result in extreme grassland fire danger this afternoon. Please refer to the Red Flag Warning and Wind Advisory for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Very high grassland fire danger is possible again on Sunday afternoon, however, somewhat higher relative humidity values may limit the fire weather threat. Winds will be brisk as well on Sunday afternoon, though not as strong as today. Showers and embedded thunderstorms will be possible Sunday night into Monday morning. The storms are not expected to be strong or severe. There is a slight chance for thunderstorms periodically Wednesday through Friday, mainly along and east of the Kansas turnpike, though the risk for severe weather appears very low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Ketcham
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:14 AM CST | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 16 hr |
| Mar 7, 3:22 PM CST | Fire Weather Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 15 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.